The C*-algebra of singular integral operators with semi-almost periodic coefficients

A. Böttcher, Yu I. Karlovich, Ilya Spitkovsky

Research output: Contribution to journalArticle

Abstract

We establish a Fredholm criterion for the operators belonging to the C*-algebra generated by singular integral operators with semi-almost periodic matrix coefficients. The result is applied to Toeplitz-like operators that are perturbed by integral operators with fixed singularities at infinity, in which case it leads to an effectively verifiable Fredholm criterion together with an index formula. Our approach is based on an isomorphism theorem for C*-algebras associated with C*-dynamical systems and the notion of canonical generalized AP factorization for almost periodic matrix functions.

Original languageEnglish (US)
Pages (from-to)445-484
Number of pages40
JournalJournal of Functional Analysis
Volume204
Issue number2
DOIs
StatePublished - Nov 10 2003

Fingerprint

Singular Integral Operator
Periodic Coefficients
Almost Periodic
C*-algebra
C*-dynamical System
Isomorphism theorems
Otto Toeplitz
Matrix Function
Operator
Periodic Functions
Integral Operator
Factorization
Infinity
Singularity
Coefficient

Keywords

  • Almost periodic function
  • C*-algebra
  • C*-dynamical system
  • Matrix function
  • Semi-almost periodic function
  • Singular integral operator
  • Toeplitz operator

ASJC Scopus subject areas

  • Analysis

Cite this

The C*-algebra of singular integral operators with semi-almost periodic coefficients. / Böttcher, A.; Karlovich, Yu I.; Spitkovsky, Ilya.

In: Journal of Functional Analysis, Vol. 204, No. 2, 10.11.2003, p. 445-484.

Research output: Contribution to journalArticle

@article{165ebe81dd97472e9d9c17c3e1ff36f2,
title = "The C*-algebra of singular integral operators with semi-almost periodic coefficients",
abstract = "We establish a Fredholm criterion for the operators belonging to the C*-algebra generated by singular integral operators with semi-almost periodic matrix coefficients. The result is applied to Toeplitz-like operators that are perturbed by integral operators with fixed singularities at infinity, in which case it leads to an effectively verifiable Fredholm criterion together with an index formula. Our approach is based on an isomorphism theorem for C*-algebras associated with C*-dynamical systems and the notion of canonical generalized AP factorization for almost periodic matrix functions.",
keywords = "Almost periodic function, C*-algebra, C*-dynamical system, Matrix function, Semi-almost periodic function, Singular integral operator, Toeplitz operator",
author = "A. B{\"o}ttcher and Karlovich, {Yu I.} and Ilya Spitkovsky",
year = "2003",
month = "11",
day = "10",
doi = "10.1016/S0022-1236(03)00126-5",
language = "English (US)",
volume = "204",
pages = "445--484",
journal = "Journal of Functional Analysis",
issn = "0022-1236",
publisher = "Academic Press Inc.",
number = "2",

}

TY - JOUR

T1 - The C*-algebra of singular integral operators with semi-almost periodic coefficients

AU - Böttcher, A.

AU - Karlovich, Yu I.

AU - Spitkovsky, Ilya

PY - 2003/11/10

Y1 - 2003/11/10

N2 - We establish a Fredholm criterion for the operators belonging to the C*-algebra generated by singular integral operators with semi-almost periodic matrix coefficients. The result is applied to Toeplitz-like operators that are perturbed by integral operators with fixed singularities at infinity, in which case it leads to an effectively verifiable Fredholm criterion together with an index formula. Our approach is based on an isomorphism theorem for C*-algebras associated with C*-dynamical systems and the notion of canonical generalized AP factorization for almost periodic matrix functions.

AB - We establish a Fredholm criterion for the operators belonging to the C*-algebra generated by singular integral operators with semi-almost periodic matrix coefficients. The result is applied to Toeplitz-like operators that are perturbed by integral operators with fixed singularities at infinity, in which case it leads to an effectively verifiable Fredholm criterion together with an index formula. Our approach is based on an isomorphism theorem for C*-algebras associated with C*-dynamical systems and the notion of canonical generalized AP factorization for almost periodic matrix functions.

KW - Almost periodic function

KW - C-algebra

KW - C-dynamical system

KW - Matrix function

KW - Semi-almost periodic function

KW - Singular integral operator

KW - Toeplitz operator

UR - http://www.scopus.com/inward/record.url?scp=10744227013&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=10744227013&partnerID=8YFLogxK

U2 - 10.1016/S0022-1236(03)00126-5

DO - 10.1016/S0022-1236(03)00126-5

M3 - Article

AN - SCOPUS:10744227013

VL - 204

SP - 445

EP - 484

JO - Journal of Functional Analysis

JF - Journal of Functional Analysis

SN - 0022-1236

IS - 2

ER -